Hail, Lawrence
- When
- July 1, 11:18 PM CST
- Where
- Lawrence County, 3 mi N of Pierce City
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.000, -94.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 1, 10:30 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 PM CDT FRI JUL 1 2005 .DISCUSSION... PRIMARY FORECAST CHALLENGE IS CHANCE FOR CONVECTION FROM LATE SUNDAY NIGHT INTO WEDNESDAY. ALL MODEL OUTPUT SHOWS THE PATTERN AT MID LEVELS TO BE RELATIVELY PROGRESSIVE...WITH SURFACE HIGH QUICKLY MOVING OFF THE EAST COAST BY 00Z MONDAY. THIS WILL OPEN THE DOOR FOR A QUICK RETURN OF 850 MB MOISTURE VIA THE LOW LEVEL JET SUNDAY NIGHT. 500 MB SHORTWAVE MOVING INTO GREAT LAKES BY 00Z MONDAY SHOULD GIVE AT LEAST SOME MID AND UPPER LEVEL SUPPORT FOR NOCTURNAL CONVECTION SUNDAY NIGHT...AND THIS COULD CLIP THE WESTERN CWA. AS COLD FRONT TRAILING FROM THE SHORTWAVE STALLS OVER THE REGION ON MONDAY NIGHT...SETUP LOOKS RIPE FOR ANOTHER MCS WHICH COULD BE A MORE DIRECT HIT. WEST...NORTHWEST MID LEVEL FLOW CONTINUES THROUGH MID WEEK...AND WITH SURFACE FRONT LINGERING OVER THE AREA...THINK CHANCE POPS NEEDED. GULF CONTINUES TO BE OPEN THROUGH THIS TIME...AND ANY WEAK RIPPLE IN THE MID LEVEL FLOW WOULD BE CAPABLE OF PRODUCING CONVECTION. AS MID LEVEL RIDGE BUILDS OVER THE ROCKIES...GFS SHOWS A 500 MB SHORTWAVE RIDING OVER THE RIDGE THEN CUTTING OFF IN MO. ECMWF AND DGEX KEEP THIS WAVE PROGRESSIVE...SO HAVE GONE FOR A DRY SOLUTION THURSDAY INTO FRIDAY. BROWNING && .AVIATION... KEPT PREVAILING VFR CONDITIONS AT BOTH SPRINGFIELD AND JOPLIN TERMINALS OVER THE NEXT 24 HOURS. MAY SEE PATCHY FOG TONIGHT...BUT WILL HOLD OFF ON MENTIONING IN TAFS AT THIS TIME. CONVECTION OVER CENTRAL KANSAS SHOULD CONTINUE TO DECREASE IN COVERAGE AND INTENSITY...AND EXPECT IT TO DISSIPATE BEFORE REACHING TAF SITES. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUL 1 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) 27
The Springfield radar (KSGF), 59 km away, was scanning. The volume nearest the first event began at 05:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467338.